Alert archive / South Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 8, NWS Charleston, SC

August 5, 2025Colleton County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 5, 2025, 8:19 PM EDT for Colleton County, South Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2025, 8:19 PM EDT (00:19 UTC)
Expired
Aug 6, 2025, 12:15 AM EDT
In force
4 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
Unknown

County Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 44 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2025-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2025-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
861 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

831 
WGUS52 KCHS 060019
FFWCHS
SCC029-060415-
/O.NEW.KCHS.FF.W.0008.250806T0019Z-250806T0415Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
819 PM EDT Tue Aug 5 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Colleton County in southeastern South Carolina...

* Until 1215 AM EDT.

* At 819 PM EDT, gauge reports indicate water levels along Ireland 
  Creek near Walterboro have risen to minor flood stage. The river 
  will continue to rise through late evening before falling. 
  Considerable road flooding will occur along the creek, including 
  portions of Ivanhoe Road and Ireland Creek Drive. Water may also 
  approach homes and buildings along these two roads.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Gauges reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Walterboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3292 8067 3291 8066 3290 8067 3289 8069
      3290 8069

FLASH FLOOD...GAUGE INDICATED

$$

ST
2 follow-up statements
356 
WGUS72 KCHS 060112
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
912 PM EDT Tue Aug 5 2025

SCC029-060415-
/O.CON.KCHS.FF.W.0008.000000T0000Z-250806T0415Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colleton SC-
912 PM EDT Tue Aug 5 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT WEDNESDAY 
FOR COLLETON COUNTY...

At 912 PM EDT, gauge reports indicate water levels along Ireland 
Creek near Walterboro were slowly rising and could reach minor flood 
stage later this evening before slowly falling overnight. 
Considerable road flooding could occur along the creek, including 
portions of Ivanhoe Road and Ireland Creek Drive. Water may also 
approach homes and buildings in this area. Emergency management 
officials have already closed part of Ireland Creek Drive and 
Ivanhoe Road where flooding is ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Gauges reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Walterboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3292 8067 3291 8066 3290 8067 3289 8069
      3290 8069

FLASH FLOOD...GAUGE INDICATED

$$

ST
094 
WGUS72 KCHS 060417
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
1217 AM EDT Wed Aug 6 2025

SCC029-060427-
/O.EXP.KCHS.FF.W.0008.000000T0000Z-250806T0415Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colleton SC-
1217 AM EDT Wed Aug 6 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR COLLETON COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3292 8067 3291 8066 3290 8067 3289 8069
      3290 8069

$$

DPB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 6:48 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 5, 6:48 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
648 PM EDT Tue Aug 5 2025

.SYNOPSIS...
A front will linger near or just south of the area this week,
while high pressure remains centered well to the north. Low
pressure could develop off the Southeast U.S. coast on Thursday
and persist into the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Convection has consolidated into a broad line from Walterboro
south to Hilton Head. This activity will move into the
Charleston Tri-County shortly, but will mainly target areas
south of a Summerville-Awendaw line, including Downtown
Charleston. Instability is still modest ahead of the line
(MLCAPE ~1500 J/kg) but is diminishing with time. While tstm
intensity should slowly wane, a risk for strong winds and
flooding will persist for a few more hours. Pockets of flash
flooding is also possible, especially for lower and central
Charleston County, including in the typical flood-prone area of
Downtown Charleston.

Tonight: The mid-levels will consist of a trough across the
Midwest, with an axis extending into the Deep South. At the
surface, our area will remain between a stationary front to our
south and High pressure to our north. Convection could persist
overnight over land areas. Though, it should be isolated to
scattered in coverage. Otherwise, the bulk of the convection is
expected to remain offshore. Some could brush along the
immediate coast. Lows will be in the upper 60s well inland to
the mid 70s near the coast.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Short term guidance indicates a H5 trough advancing across the
Southeast U.S. on Wednesday. At the sfc, a ridge should remain
centered over the western Carolinas, with a wavy stationary front
along the coast. SBCAPE is forecast to increase between 2000-3000
J/kg along the coast, especially if a coastal trough develops.
Latest run of the HREF and HRRR, thunderstorms should develop in the
afternoon along the sea breeze, especially along the SC coast.
During the rest of the afternoon and evening, numerous to widespread
showers and thunderstorms should advance inland. High temperatures
are forecast to range from the upper 80s along the coast the mid 80s
inland.

Thursday and Friday, the forecast area is forecast to remain in a
weakness, between a ridge over the western Atlantic and another
ridge centered over Southern Plains. Each afternoon, a weak sea
breeze should develop during the afternoon, pushing inland through
the evening. In addition, NHC has highlighted the Southeast U.S.
Atlantic waters with a 40 percent chance of tropical cyclone
formation over the next 7-days. WPC sfc pressure maps indicate that
the spot the low is expected to remain off shore off the GA/SC
coast. High temperatures are forecast to range in the mid to upper
80s. Low temperatures should favor values in the 70s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
This weekend, uncertainty remain high, but the low off the coast
should track to the north. The forecast area should remain under
deep moisture, PW values around 2 inches. Starting early next week,
H5 ridging should increase across the region, with 595 dm H5 heights
across the region by Tuesday. Scattered to numerous showers and
thunderstorms are possible each afternoon and evening. Temperatures
should gradually warm through the period, with highs ranging in the
90s by Tuesday.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
06/00Z TAF Discussion:
KCHS/KJZI: Convection south of KRBW will approach both terminals
around the 00z TAF time. Activity should slowly weaken as it
approaches, but tstms impacts appear likely. The best push will
be at KJZI where some IFR vsbys in TSRA may occur. Up at KCHS,
conditions look to favor more MVFR vsbys in TSRA right now.
TEMPO groups were highlighted through 02z to account for this.
Some last minute adjustments may be needed pending trend at
issuance time. Once rain diminishes, cigs should settle into
MVFR thresholds overnight. VFR will return by mid-morning. Risk
for tstm impacts will increase by early afternoon as the sea
breeze becomes a focus for convection which may meander near
both terminals for much of the afternoon hours.

KSAV: The heaviest of the convection has cleared the terminal.
Mostly light rain will persist for a few more hours. There is a
risk for MVFR cigs forming prior to daybreak, but its extent and
timing is a bit uncertain with guidance hinting at a number of
possible scenarios. VFR should return by mid-morning. The risk
for tstm impacts will increase mid/late afternoon as the sea
breeze meanders inland.

Extended Aviation Forecast: As a front stalls nearby this weekend,
brief flight restrictions will be possible as showers and/or
thunderstorms develop along this boundary through early next
week.

&&

.MARINE...
Rest of Today and Tonight: Our coastal waters remain sandwiched
between a stationary front to our south and High pressure to
our north. This will support E to NE winds sustained at 5-10 kt,
easing late tonight. Seas will be 2-4 ft this evening, subsiding
to 1-3 ft overnight.

Wednesday through Sunday: The sfc pattern will support steady
northeast winds between 10-15 kts, with occasional gusts to 20 kts.
Wave heights should generally range between 2 to 3 ft. In addition,
NHC has highlighted the Southeast U.S. Atlantic waters with a 40
percent chance of tropical cyclone formation over the next 7-days.
WPC sfc pressure maps indicate that the spot the low is expected to
remain off shore off the GA/SC coast.

&&

.TIDES/COASTAL FLOODING...
As we approach Full Moon on August 9th, the evening high tide
will be rising above/near 6.5 ft MLLW (action stage) at the
Charleston tide gauge, while remaining well below action stage at
the Fort Pulaski tide gauge. Minor coastal flooding may be possible
on Thursday and Friday along the Charleston coastline.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&
Hazardous weather outlook, Aug 5, 3:30 PM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
330 PM EDT Tue Aug 5 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-061930-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
330 PM EDT Tue Aug 5 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Excessive Rainfall

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Coastal Flood

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Local storm report, Aug 5, 6:56 PM EDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
656 PM EDT Tue Aug 05 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Tstm Wnd Dmg     4 N Hendersonville      32.84N  80.71W
08/05/2025                   Colleton           SC   Emergency Mngr

            Emergency manager reports tree down blocking both lanes
            on Peniel Road. Tree is also on power lines.

&&

Event Number CHS2500817

DAK
Local storm report, Aug 5, 7:16 PM EDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
716 PM EDT Tue Aug 05 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     Tstm Wnd Dmg     Green Pond              32.73N  80.61W
08/05/2025                   Colleton           SC   Emergency Mngr

            Emergency manager reported tree down blocking both
            lanes at Green Pond Highway and Ivenia Brown Road.

&&

Event Number CHS2500818

DAK
Local storm report, Aug 5, 7:23 PM EDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
723 PM EDT Tue Aug 05 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     Tstm Wnd Dmg     4 SSW Walterboro        32.86N  80.69W
08/05/2025                   Colleton           SC   Emergency Mngr

            Emergency manager reports one tree down blocking both
            lanes at Hendersonville Highway and Icey Lane. Time
            estimated by radar.

&&

Event Number CHS2500819

DAK
Local storm report, Aug 5, 7:35 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
735 PM EDT Tue Aug 05 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     Tstm Wnd Dmg     2 NNW Walterboro        32.93N  80.67W
08/05/2025                   Colleton           SC   Emergency Mngr

            Emergency manager reports tree down blocking both lanes
            at Dandridge Road and Gloria St. Time estimated by
            radar.

&&

Event Number CHS2500820

DAK
Local storm report, Aug 5, 7:40 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
740 PM EDT Tue Aug 05 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     Tstm Wnd Dmg     Gardens Corner          32.60N  80.77W
08/05/2025                   Beaufort           SC   Emergency Mngr

            Emergency manager reports tree down blocking both lanes
            on Trask Parkway. Time estimated by radar.

&&

Event Number CHS2500821

DAK
Local storm report, Aug 5, 7:44 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
744 PM EDT Tue Aug 05 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     Flood            1 NNW Walterboro        32.92N  80.68W
08/05/2025                   Colleton           SC   Emergency Mngr

            Emergency manager reports 2 vehicles submerged in
            Rose's Express parking lot.

&&

Event Number CHS2500822

DAK

Nearby

Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.